Alert archive / California / Wind Advisories in 2008
Wind Advisory 48, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 5, 2008, 3:20 AM PST for 4 counties in California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:20 AM PST (11:20 UTC)
- Expired
- Feb 5, 2008, 9:27 AM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 051120 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 320 AM PST TUE FEB 5 2008 ...WIND ADVISORY UNTIL NOON TODAY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS... .SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL BRING A BRIEF PERIOD OF GUSTY SANTA ANA WINDS THIS MORNING. CAZ048-057-051930- /O.NEW.KSGX.WI.Y.0048.080205T1120Z-080205T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 320 AM PST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. NORTHEAST WINDS WILL GUST TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS THIS MORNING. WINDS WILL DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
1 follow-up statement
000 WWUS76 KSGX 051727 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 927 AM PST TUE FEB 5 2008 CAZ048-057-051830- /O.CAN.KSGX.WI.Y.0048.000000T0000Z-080205T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 927 AM PST TUE FEB 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ DA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 9:25 PM PST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 4, 9:25 PM PST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 925 PM PST MON FEB 4 2008 .SYNOPSIS... A COLD UPPER-LEVEL TROUGH WILL MOVE EAST OVERNIGHT ALLOWING SURFACE HIGH PRESSURE TO BUILD OVER NEVADA TURNING SURFACE PRESSURE GRADIENTS OFFSHORE. THIS COULD CREATE LOCAL GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS TUESDAY MORNING. AFTER A FROSTY START... SUNSHINE WILL LIFT TEMPERATURES CLOSER TO SEASONAL NORMALS...WITH FURTHER WARMING INTO THE WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDS ALOFT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SHOWERS HAVE FINALLY ENDED OVER SOCAL THIS EVENING. THE IR SATELLITE LOOP SHOWS SKIES HAVE CLEARED OUT AS WELL. UPPER WINDS ARE NOW BLOWING FROM THE NORTH AND REMAIN QUITE STRONG ABOVE 15K FT. MOUNTAIN WAVES AND ROTORS WILL NOW BE POSSIBLE OVER THE INLAND EMPIRE UNTIL THE FLOW WEAKENS ON TUE. SURFACE PRESSURE GRADIENTS ARE ACCELERATING OFFSHORE. THE 00Z MIRAMAR SOUNDING SHOWS THE ATMOSPHERE HAS COOLED CONSIDERABLY FROM YESTERDAY WITH THE FREEZING LEVEL NEAR 4700 FT. WITH SURFACE TEMPERATURES ALREADY IN THE 40S AT 04Z...AND CLEAR SKIES...FROST LOOKS LIKE A GOOD BET IN WIND SHELTERED AREAS AND LOW SPOTS. MAIN WEATHER CONCERN OVERNIGHT WILL BE FOR LOCALLY GUSTY WINDS BELOW PASSES AND CANYONS...ESPECIALLY IN SAN BERNARDINO...RIVERSIDE AND ORANGE COUNTIES. THE USUAL SPOTS MAY GET CLOSE TO WIND ADVISORY CRITERIA ACCORDING TO THE LATEST FIGURES FROM OUR LOCAL WIND PROGRAM. THIS WOULD BE FREMONT CANYON AND BELOW THE CAJON PASS. WHERE THE WIND IS NOT BLOWING...FROST MAY BE FORMING...SO PRECAUTIONS SHOULD BE TAKEN FOR TENDER PLANTS JUST ABOUT ANYWHERE IN THE CWA. LOOKS LIKE WE ARE IN FOR A SPELL OF NICE WEATHER FOR A CHANGE AS DRY NW FLOW DOMINATES...AND PERIODS OF OFFSHORE FLOW WAX AND WANE AT THE SURFACE. THE UPPER RIDGE AXIS...WHICH IS OFF THE COAST MUCH OF THE WEEK...IS FORECAST TO DRIFT EAST OVER US ON SAT AND REMAIN IN THE AREA INTO THE FIRST PART OF NEXT WEEK. PROVIDED THIS PANS OUT...WE SHOULD HAVE SEASONALLY WARM DAYS THROUGH MONDAY OF NEXT WEEK. THE GFS MEDIUM RANGE PERIOD SHOWS A POSSIBLE DIP IN THE JET STREAM BY THE MIDDLE OF NEXT WEEK. THIS RESULTS IN A COLD UPPER LOW DEVELOPING OVER SOCAL WITH POSSIBLE RAIN AND SNOW SHOWERS AT THAT TIME. && .AVIATION... 050400Z...MOSTLY CLEAR AND VFR CONDITIONS THROUGH TUE. UNTIL 18Z TUE NORTHERLY WINDS WILL CAUSE TURBULENCE...LLWS AND POSSIBLE ROTORS OVER THE NORTHERN INLAND EMPIRE AROUND ONT AND POSSIBLY AROUND PSP. && .MARINE... HIGH SURF ADVISORY CONTINUES UNTIL 2 PM TUE. A NEW LONG PERIOD NORTHWEST SWELL ARRIVES AND BUILDS TO 5 FEET WHILE THE CURRENT WEST SWELL SUBSIDES...KEEPING SIGNIFICANT BREAKER HEIGHTS 5 TO 8 FEET. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY...SEE LAXSRFSGX. && PUBLIC...JAD AVIATION/MARINE...MM NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 4, 8:00 PM PST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PST MON FEB 4 2008 CAZ042-043-048-050-055>058-060>062-051200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 800 PM PST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT * HIGH SURF ADVISORY. SEE LAXSRFSGX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY * HIGH SURF ADVISORY UNTIL 2 PM PST TUESDAY AFTERNOON FOR ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY COASTAL AREAS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:18 PM PST | High Surf Advisory | SGX | San Diego | 20 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.